STDS
COMMUNITY
Red Bumps and Sore Throat
Avatar_m_tn
by kcin76, Feb 13, 2010
I developed cold symptoms about 2 weeks ago, starting with a sore throat, then a stuffy nose, and then a slight "itchy" cough. The cough subsided within 4 days, and the stuffy nose practically subsided, but I STILL have a sore throat. It seems to act up at night the most, and during the day it almost goes away to the point where I feel perfectly fine. I went to the doctor the other day about it and they did a culture swab on my throat to test for Strep and the results came back negative. The doctor wasn't entirely sure what it was and just said it was part of the cold that was just "sticking around" still. She is having me take 1 Pseudoephedrine 120mg tablet every 12 hours and drink plenty of water. I've been doing that and it seems to not be getting any better, if anything it's getting worse. I still have red bumps on the back of my throat and my glands/lymph nodes are still a little swollen.

What could this possibly be??!?! I'm concerned it's an early sign of an STD. I had unprotected sex about a month ago (2 weeks prior to getting the cold/prolonged sore throat).

Thanks in advance for any help/advice.
Related Discussions
Member Comments (16)
101028_tn?1348750963
by gracefromHHP, Feb 13, 2010
this is not a std. you have an upper respiratory i nfection. it's that time of the year.

grace
Avatar_m_tn
by kcin76, Feb 14, 2010
should a sore throat last this long though if it's merely an upper respiratory infection? Keep in mind I tested negative for strep, and I have had no fever.
Avatar_m_tn
by kcin76, Feb 14, 2010
In addition I've been getting stomach pain now, in my bowels. Last night and this morning I had to go to the bathroom after the stomach pain and had diarrhea... Should I be concerned about this? Is this linked to my prior conditions, or possibly due to taking the Pseudoephedrine 120mg tablets every 12 hours?

Thanks!
Avatar_m_tn
by kcin76, Feb 15, 2010
UPDATE: stomach pain seems to have subsided and bowel movements seem fine (I looked up side effects of Pseudoephedrine and stomach cramps and diarrhea were listed, so that may have been a contributing factor to that small episode). However, my throat is still sore, once again got worse at night. Pseudoephedrine pills seem to be doing absolutely nothing. I've been continually drinking water and monitoring my temperature (which remains to be at or below 98.6). My lymph nodes in the sides of my neck are definitely slightly enlarge (most noticeably on the left side). I also took a deeper look into the back of my throat: I still have red bumps on the back wall of my throat but there seems to also be small red bumps on my tonsils and sides of the back of my tongue (though I'm not sure if these are just the normal papillae).

Any idea what the heck is going on?!
736575_tn?1288906158
by 2terrified, Feb 15, 2010
Get some chloraseptic for your throat and drink plenty of fluids.  It is probably a virus that just needs to go away on its own.  Someone I know just got over a cold virus she had for 2 and a half weeks.  So yes, it is possible to have a sore throat for this long.  Also, the pseudoephedrine mostly helps with congestion (stuffy, runny nose, sinus pressure). Your sore throat could be caused by this as well.
Avatar_m_tn
by kcin76, Feb 15, 2010
Thanks, oddly enough I got a call today from my doctor that did the culture swab and she informed me that they checked it again and Strep Group C began to show up. Which apparently is uncommon in humans (most common in animals), so I'm not really sure how I managed to get that! I'm picking up penicillin today to take for 10 days, hopefully this will put an end to my sore throat and sickness!
Avatar_m_tn
by kcin76, Feb 16, 2010
UPDATE: I'm onto day 2 of using the Penicillin VK (I am taking 1 500mg pill three times a day). I've currently taken 3, the next I will take in the evening. Just wondering if it's coincidence or a side effect of the Penicillin that I've been having a pressure headache off/on since I started taking them. I've been eating so it's not due to a lack of food. Should I be concerned about this? On another note, I woke up without my throat hurting, which is a good sign. However, the bumps on my throat are still present. It's only been a day, so I'm not expecting much. Will update as I continue my dosage of Penicillin.

If anyone has any input about the headaches though, please let me know! Thanks!
736575_tn?1288906158
by 2terrified, Feb 16, 2010
Read the information that your pharmacist gave you on the penicillin.  If not visit drugs.com or rxlist.com.
Avatar_m_tn
by kcin76, Feb 17, 2010
UPDATE: Day 3 of Penicillin VK. I've taken 6 pills so far. Sore throat is nonexistent, BUT red bumps are still on the back of my throat, they haven't seem to gone down any. Lymph nodes in neck still seem slightly swollen. Is this typical? When should I start to see improvements in my throat?

Thanks!